Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 10, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Feb 15, 2021, 3:07 AM EST. It took effect at Feb 15, 2021, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2021, 3:07 AM EST (08:07 UTC)
- In effect from
- Feb 15, 2021, 7:00 PM EST
- Expired
- Feb 16, 2021, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
027 WHUS72 KJAX 150807 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 307 AM EST Mon Feb 15 2021 AMZ470-472-474-152100- /O.NEW.KJAX.SC.Y.0010.210216T0200Z-210216T1500Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 307 AM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...South winds 20 knots by midnight tonight, increasing to west 20 to 25 knots through daybreak Tuesday. Winds decrease below 20 knots late morning Tuesday. Combined seas 4 to 6 feet. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...From 9 PM this evening to 10 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
911 WHUS72 KJAX 151425 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 925 AM EST Mon Feb 15 2021 AMZ450-452-151900- /O.NEW.KJAX.MF.Y.0008.210215T1425Z-210215T1900Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- 925 AM EST Mon Feb 15 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...Dense fog will reduce visibility to less than 1 NM. * WHERE...Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM and Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ AMZ470-472-474-151900- /O.CON.KJAX.SC.Y.0010.210216T0200Z-210216T1500Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 925 AM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...South southwest winds 20 to 25 kt with gusts up to 30 kt, shifting to west towards sunrise on Tuesday and seas building to 6 to 8 ft. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...From 9 PM this evening to 10 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
908 WHUS72 KJAX 151858 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 158 PM EST Mon Feb 15 2021 AMZ450-452-152000- /O.EXP.KJAX.MF.Y.0008.000000T0000Z-210215T1900Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- 158 PM EST Mon Feb 15 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 2 PM EST THIS AFTERNOON... Patchy fog and low clouds may continue to hang around for another couple hours before rain rolls in and clears it out. $$ AMZ470-472-474-161000- /O.EXT.KJAX.SC.Y.0010.210216T0000Z-210216T1500Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 158 PM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...From 7 PM this evening to 10 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
344 WHUS72 KJAX 160156 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 856 PM EST Mon Feb 15 2021 AMZ470-472-474-161500- /O.CON.KJAX.SC.Y.0010.000000T0000Z-210216T1500Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 856 PM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WHAT...Southwest winds around 20 knots, becoming west Tuesday. Seas 4 to 7 feet. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 10 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
515 WHUS72 KJAX 160749 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 249 AM EST Tue Feb 16 2021 AMZ470-472-474-161500- /O.CON.KJAX.SC.Y.0010.000000T0000Z-210216T1500Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 249 AM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southwest winds around 20 knots, becoming west this afternoon. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
929 WHUS72 KJAX 161502 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 1002 AM EST Tue Feb 16 2021 AMZ470-472-474-161615- /O.EXP.KJAX.SC.Y.0010.000000T0000Z-210216T1500Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 1002 AM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 12:37 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 15, 12:37 AM EST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1237 AM EST Mon Feb 15 2021 .AVIATION... [Through 06Z Tuesday] Cool, moist conditions are present this morning with a warm front positioned west to east south of the area over north Central Florida. IFR and LIFR ceilings are expected at all sites through 15Z with fog possible now until shortly after sunrise. Shower activity has tapered off, but showers are expected to return this afternoon as the warm front lifts north through the area. As the front lifts, winds will shift to become southerly at 8-12 knots, and ceilings will lift to MVFR for Northeast Florida sites by 16-18Z. KSSI is expected to keep IFR conditions through TAF period. KGNV and KSGJ could see VFR conditions late this afternoon. Thunderstorms are possible this afternoon in Northeast Florida, but coverage will be limited. Later in the TAF period, a low pressure system will pass to the north of the area over central Georgia and bring a fast moving cold front across the area from the northwest. Showers, thunderstorms, and gusty winds are expected along the front from around 23Z to 06Z tomorrow. Thunderstorms are included in the TAFs for the passing of the front, but afternoon thunderstorms were left out for now as confidence is too low. && .PREV DISCUSSION [913 PM EST]... .NEAR TERM [Through Tonight]... A local 18Z surface analysis showed the stalled frontal boundary to be stretch from near St. Augustine, FL westward to near Cross City, FL. Along and south of this boundary, there is plentiful moisture, instability, effective wind shear, and forcing available to support supercell development. A few tornado warnings have already been issued for supercells moving right along the frontal boundary this afternoon. Model guidance continues to show a favorable environment for strong and severe thunderstorms capable of producing isolated tornadoes, damaging wind gusts, small hail, and heavy rainfall through the evening hours, then gradually lowering after sunset. North of the front is a much more stable air mass, with dewpoints mostly in the 40s and 50s from the I-10 corridor northward. In this area, mostly stratiform rain driven by isentropic lift is expected through the night. The front will sag south again overnight down to near Ocala/Flagler Beach. Lows tonight will range from the mid 40s near the Altamaha River to mid 60s near the front. .SHORT TERM [Monday Through Tuesday Night]... The front that has been bringing all of our recent rainfall will continue to slide south Monday morning and finally exit our area. We'll then destabilize through the afternoon hours, with MLCAPE of 700-1100 J/kg developing along and south of I-10. As another warm front lifts through NE FL ahead of a quickly approaching cold front, we'll be situated in the warm sector and could see strong to severe storms develop late Monday afternoon/evening through the overnight hours. Isolated tornadoes, damaging winds, and small hail will be the main potential threats again on Monday. That second cold front should exit the area early Tuesday morning, leaving the rest of Tuesday and Tuesday night thankfully drier. Highs will range from the low 60s (near the Altamaha River) to low 80s (near Ocala) across the area Monday and Monday night, lows will range from the upper 40s (near the Alapaha River) to mid 60s (along the NE FL coast line). Tuesday's daytime temps will range from mid 50s (near the Alapaha River) to the low 70s (near Flagler Beach and Ocala), then dip to the mid 30s (near Douglas, GA) to low 50s (along the NE FL coast line). .LONG TERM [Wednesday Through Sunday]... A strong, progressive upper level disturbance will dig into the Srn Plains Wednesday, which will allow the last front to retreat northward as a warm front by Wednesday night, bringing a return of rain chances by Wednesday afternoon. The upper level disturbance will drive a very energetic frontal system across the Southeast through the end of the work week. Forecast timing for this next cold front continues to be around Thursday night, with a much colder drier air mass pushing in Friday-Saturday. Widespread frost will be possible across SE GA and the Suwannee Valley Saturday morning and again on Sunday morning with a much colder air mass in place. .MARINE... Multiple rounds of showers and thunderstorms to continue through Monday night. The stalled frontal boundary near St. Augustine Beach is forecast to finally exit Monday morning. Another front will sweep through our coastal waters Monday night, with strong southwesterly winds building over our offshore waters behind it, possibly bringing a brief round of small craft advisory conditions with it. Our break from storms will only last for one day, then chances for storms returns Wednesday ahead of another, more potent and progressive front that will push through late Thursday. Rip Currents: .FIRE WEATHER... The stalled front across our area will finally move off to the east Monday morning, then a second cold front will sweep through Monday night. Tuesday will see a brief break in the rainfall, but chances will return Wednesday ahead of a third front that should push through the region around Thursday night. We'll stay humid with min RH values above 50% across the area through Thursday. A much drier, colder air mass will move in at the end of the work week. Thunderstorms through Monday will be capable of producing heavy rainfall, damaging winds, and potentially an isolated tornado. Fog will be possible Monday morning north of a line from Gainesville to St. Augustine. .HYDROLOGY... A flood watch remains in effect through 7 PM ET tonight for portions of inland SE GA and the upper Suwannee River basin. Additional rainfall totals of 1-1.5" possible this afternoon and evening. Minor flooding continued along portions of the Santa Fe and Satilla Rivers. Additional rainfall over the next couple of day sis expected to further rise river levels along these basins, as well as the Altamaha & St. Marys with Minor flooding by Tue. && .PRELIMINARY POINT TEMPS/POPS... AMG 65 50 56 36 59 / 60 80 10 0 50 SSI 63 56 64 44 61 / 40 50 10 0 50 JAX 75 61 67 46 66 / 50 50 10 0 50 SGJ 75 63 70 52 69 / 60 50 10 0 50 GNV 78 59 67 46 70 / 50 60 10 0 60 OCF 81 61 70 49 75 / 40 60 10 0 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 9:25 AM EST | Marine Dense Fog Advisory | JAX | 5 hr | |
| Feb 15, 2:23 PM EST | Special Weather Statement | JAX | Putnam | 52 min |
| Feb 15, 2:37 PM EST | Tornado Warning | JAX | Putnam | 38 min |
| Feb 15, 2:53 PM EST | Special Weather Statement | JAX | Saint Johns | 52 min |
| Feb 15, 3:00 PM EST | Special Weather Statement | JAX | Marion | 45 min |
| Feb 15, 3:15 PM EST | Special Weather Statement | JAX | Putnam | 45 min |
| Feb 15, 3:18 PM EST | Special Weather Statement | JAX | Hamilton, Suwannee | 57 min |
| Feb 15, 3:36 PM EST | Tornado Warning | JAX | Columbia, Gilchrist, Suwannee | 39 min |
| Feb 15, 3:41 PM EST | Severe Thunderstorm Warning | JAX | Clay, Putnam, Saint Johns | 49 min |
| Feb 15, 3:46 PM EST | Special Weather Statement | JAX | Putnam | 44 min |
| Feb 15, 4:04 PM EST | Tornado Warning | JAX | Putnam, Saint Johns | 41 min |
| Feb 15, 4:09 PM EST | Tornado Warning | JAX | Columbia, Hamilton, Suwannee | 36 min |
| Feb 15, 4:13 PM EST | Special Marine Warning | JAX | 92 min | |
| Feb 15, 4:13 PM EST | Special Weather Statement | JAX | Hamilton | 47 min |
| Feb 15, 4:16 PM EST | Special Weather Statement | JAX | Clay | 44 min |
| Feb 15, 4:21 PM EST | Severe Thunderstorm Warning | JAX | Clay, Duval, Putnam, Saint Johns | 39 min |
| Feb 15, 4:43 PM EST | Tornado Warning | JAX | Saint Johns | 17 min |
| Feb 15, 4:44 PM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 46 min |
| Feb 15, 4:48 PM EST | Special Weather Statement | JAX | Clay, Duval, Nassau | 57 min |
| Feb 15, 4:57 PM EST | Tornado Warning | JAX | Baker | 33 min |
| Feb 15, 5:18 PM EST | Special Weather Statement | JAX | Duval | 27 min |
| Feb 15, 5:26 PM EST | Special Marine Warning | JAX | 64 min | |
| Feb 15, 5:53 PM EST | Special Weather Statement | JAX | Nassau | 37 min |
| Feb 15, 6:17 PM EST | Special Weather Statement | JAX | Gilchrist, Hamilton, Suwannee | 43 min |
| Feb 15, 6:22 PM EST | Special Marine Warning | JAX | 64 min | |
| Feb 15, 6:58 PM EST | Special Weather Statement | JAX | Columbia, Gilchrist, Hamilton, Suwannee | 62 min |
| Feb 14, 8:36 PM EST | River Flood Warning | JAX | Brantley | 31 days |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.